The European Physical Journal B - Condensed Matter and Complex Systems

, Volume 42, Issue 1, pp 141–153

Partial derivative approach for option pricing in a simple stochastic volatility model


DOI: 10.1140/epjb/e2004-00366-7

Cite this article as:
Montero, M. Eur. Phys. J. B (2004) 42: 141. doi:10.1140/epjb/e2004-00366-7


We study a market model in which the volatility of the stock may jump at a random time from a fixed value to another fixed value. This model has already been introduced in the literature. We present a new approach to the problem, based on partial differential equations, which gives a different perspective to the issue. Within our framework we can easily consider several forms for the market price of volatility risk, and interpret their financial meaning. We thus recover solutions previously mentioned in the literature as well as obtaining new ones.

Copyright information

© Springer-Verlag Berlin/Heidelberg 2004

Authors and Affiliations

  1. 1.Departament de Física FonamentalUniversitat de BarcelonaBarcelonaSpain